Medical Questions > Conditions and Diseases > Kidney Conditions Forum

Kidney Patient - Dialysis 3x Wk Losing Blood Problem, Help!

Must Read
The kidneys filter blood and regulate body flood. What happens during kidney failure? And what types of kidney failure do doctors diagnose?...
There are three main condition which cause renal (kidney) failure. Learn what causes kidney failure and what factors increase your risk of kidney problems....
What are the signs of acute or chronic kidney failure? Which ones are more serious than others? And when should you ask a doctor or go to the ER for help?...
Hi,

my mum having kidney failure 1 yr ago, she has been going through pains and sufferings. Luckily, she was strong enough to cope of all, and the condition is stablised since nov 2003.


She is going through kidney dialysis 3 x a week now, 4 hours each session. The process is long & tiring, but it helps her to improve her health.


Last week, she started feeling dizzy & exhausted, despite her going through dialsysis weekly without fail.


Symptoms:
- stool is black
- dizzy, tired
- vomit after meal
- whole body shaking after intake of high-blood pressure pills (her regular pills).


She was then admitted to hospital.Tthe doc suspected that she is lack of blood, so she has been given 4 packets of blood!


Questions:
1. How often does a kidney patient need blood transfusion?

2. Is it normal that she is given 4 packets of blood? (that's a lot!)
3. Her stool is black, is it normal?


Thank you for your helps.
Did you find this post helpful?
|

replied June 9th, 2005
Sorry That Noone Replied Before Now!
Ok,,keep in mind im not a doc. I do have kidney disease though and do understand the pain and the levels.

My concern is that she is bleeding somewhere. Low platelet count is norm with dialysis patients,,and anemia.Butttttttttttttt transfusions of blood with black stool tells me there is some internal bleeding going on!!!!!!!!!

As soon as possilbe directly ask for her to be checked for internal bleeding.....Stomach, colon,,etc.


Remember,,,,,,,,,they can treat diff issues,,but if they do not find underlying problem,,its all in vain!

God bless you and ur mum.
Kimmyk
|
Did you find this post helpful?

replied January 15th, 2009
Black stool in blood
transfusions of blood with black stool? How did that happened? Ask his doctor about it.
|
Did you find this post helpful?

replied January 19th, 2009
Transfusions
Yes it is normal for a dialysis patient to recieve blood transfusions. The kidneys help produce red blood cells and without kidneys, the blood count drops.Even if you take your Epo or whatever it is your mom takes to stimulate her blood production.It could be medication causing the black stools. But it is always advisable to ask a doctor about internal problems. I will pray for your mom and her health.
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Dr. Goce Aleksovski
User Profile
Dr. Goce Aleksovski
User Profile
Dr. Nikola Gjuzelov
User Profile
Anand J. Singh
User Profile
Abhijeet Deshmukh, MD